Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

May 31, 2018Okfuskee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 31, 2018, 4:21 AM CDT for Okfuskee County, Oklahoma. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2018, 4:21 AM CDT (09:21 UTC)
Expired
May 31, 2018, 5:00 AM CDT
In force
39 min
Issued by
NWS Tulsa, OK

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 77 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 4:25 AM CDTTSTM WND DMG1 W Paden, OKNUMEROUS 6 TO 7 INCH TREE LIMBS DOWNED JUST WEST OF PADEN ON US-62. TIME ESTIMATED BY RADAR.
May 31, 5:10 AM CDTTSTM WND DMG1 S Weleetka, OKWELEETKA POLICE DEPT REPORTS POWER LINES DOWN 1 MILE SOUTH OF TOWN. NUMEROUS SMALL TREE LIMBS DOWN IN TOWN. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2577 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
1.2
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted.

189 
WWUS84 KTSA 310921
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
421 AM CDT THU MAY 31 2018
 
OKZ064-065-311000-
Okfuskee OK-Creek OK-
421 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND OKFUSKEE
COUNTIES UNTIL 500 AM CDT...

At 421 AM CDT, strong thunderstorms were located along a line
extending from 6 miles southeast of Stroud to 3 miles southeast of
Prague to 4 miles north of Earlsboro. Movement was southeast at 35
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Okemah...                         Okfuskee...
Boley...                          Weleetka...
Paden...                          Bearden...
Castle...                         Clearview...
Welty...                          Milfay...
Mason...                          

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 228.
 Interstate 44 near mile marker 180.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3568 9662 3580 9658 3569 9619 3556 9619
      3555 9617 3530 9613 3529 9615 3529 9644
      3546 9644 3546 9647 3543 9650 3545 9655
      3544 9657 3541 9654 3539 9654 3541 9658
      3540 9660 3540 9662
TIME...MOT...LOC 0921Z 299DEG 31KT 3571 9655 3545 9664 3533 9682 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 31, 2:53 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 31, 2:53 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
253 AM CDT Thu May 31 2018

.DISCUSSION...
Severe MCS rolling into northeast Oklahoma at this hour.
The thunderstorms are expected to weaken over the next
few hours as they move into less favorable conditions.
The chances of showers and thunderstorms will continue
through the day and into Tonight across portions of northeast
Oklahoma and northwest Arkansas a weak frontal boundary drops
into the region. By Friday, the chances of showers vanish as
the frontal boundary moves back to the north.

Heat will be the big story Friday and into Saturday with high
temperatures in the mid to upper 90s across much of eastern
Oklahoma and west-central Arkansas. Heat index values will be
between 105-110 in this area. Heat index values are expected to
be slightly lower on Saturday. Heat headlines will be needed for
Friday and Saturday.

Cooler temperatures are anticipated for Sunday as high pressure builds
into the region from the north behind a cold front that will move
through on Saturday.

The relief from the heat will be short lived as an upper level ridge
builds over the area from the southwest. Could see triple digit
temperatures as we move into late next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  72  97  77 /  20  10   0   0
FSM   96  73  97  75 /  10  10   0   0
MLC   93  76  94  77 /  10  10   0   0
BVO   90  69  95  74 /  40  10   0  10
FYV   90  70  91  73 /  20  40  10   0
BYV   90  68  92  72 /  30  50  10   0
MKO   92  73  95  75 /  10  10   0   0
MIO   87  68  93  74 /  70  40   0   0
F10   92  74  94  75 /  10  10   0   0
HHW   93  75  95  76 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, May 30, 4:51 PM CDT, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
451 PM CDT Wed May 30 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
451 PM CDT Wed May 30 2018

...SEVERE STORMS LIKELY LATE TONIGHT IN NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After Midnight.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After Midnight.

	AREA AT GREATEST RISK...Northeast Oklahoma to the West of Highway 75.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After Midnight.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A line of strong to severe thunderstorms is expected to move into
portions of northeast Oklahoma after midnight and move toward
northwest Arkansas early Thursday morning. Damaging wind gusts to
70 mph will be the main severe weather threat. A limited tornado
threat will also exist along the leading edge of the stronger
portions of the line, especially as it moves across parts of
northeast Oklahoma along and west of Highway 75.

In addition, heat index values in the 100 to 105 degree range
will persist through the rest of this afternoon and into early
evening across much of eastern Oklahoma and west central Arkansas.
Take appropriate heat safety precautions.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY AND SATURDAY...Dangerous Heat Potential.
SUNDAY THROUGH TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorms may be ongoing across portions of far northeast
Oklahoma and northwest Arkansas Thursday morning. Additional
thunderstorms may develop during the afternoon and evening hours
on Thursday, mainly in parts of northwest Arkansas.

Hot and humid conditions will persist into the weekend, with heat
index values climbing above 105 degrees in some areas Friday and
Saturday. A weak cold front will bring some relief from the heat
by Sunday.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
With dangerous heat and humidity likely both Friday and Saturday,
consider taking any advance actions necessary to mitigate heat
related illnesses.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 31, 2:56 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
256 AM CDT THU MAY 31 2018

OKZ064>066-310900-
Okmulgee OK-Okfuskee OK-Creek OK-
256 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK...OKMULGEE AND
OKFUSKEE COUNTIES UNTIL 400 AM CDT...

At 256 AM CDT, strong thunderstorms were located along a line
extending from 6 miles south of Bristow to near Shawnee. Movement was
east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Okmulgee...                       Okemah...
Okfuskee...                       Henryetta...
Morris...                         Beggs...
Boley...                          Weleetka...
Dewar...                          Schulter...
Paden...                          Grayson...
Bearden...                        Hoffman...
Castle...                         Clearview...
Preston...                        Bald Hill...
Okmulgee State Park...            Welty...

This includes Interstate 40 in Oklahoma between mile markers 212 and
241.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3576 9662 3577 9661 3577 9577 3555 9581
      3555 9582 3547 9583 3546 9587 3545 9588
      3529 9618 3529 9644 3546 9644 3546 9647
      3543 9650 3545 9655 3544 9657 3541 9654
      3539 9654 3541 9658 3540 9660 3540 9662
TIME...MOT...LOC 0756Z 287DEG 32KT 3574 9642 3535 9694
Special weather statement, May 31, 3:10 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
310 AM CDT THU MAY 31 2018

OKZ057-058-063-310915-
Craig OK-Delaware OK-Ottawa OK-
310 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHERN DELAWARE AND
OTTAWA COUNTIES UNTIL 415 AM CDT...

At 310 AM CDT, strong thunderstorms were located along a line
extending from 7 miles east of South Coffeyville to near Watova.
Movement was east at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Miami...                          Vinita...
Baxter Springs...                 Grove...
Commerce...                       Fairland...
Afton...                          Quapaw...
Welch...                          Bernice...
Bluejacket...                     Wyandotte...
Treece...                         Picher...
Bernice State Park...             White Oak...
Narcissa...                       Ottawa...
Dodge...                          Cayuga...

This includes Interstate 44 between mile markers 281 and 324.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9462 3659 9462 3660 9543 3694 9543
      3694 9541 3700 9541
TIME...MOT...LOC 0810Z 267DEG 45KT 3699 9549 3660 9567
Special weather statement, May 31, 3:27 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
327 AM CDT THU MAY 31 2018

OKZ057-060>062-066-067-070-310930-
Tulsa OK-Muskogee OK-Craig OK-Okmulgee OK-Rogers OK-Wagoner OK-
Mayes OK-
327 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...ROGERS...
MAYES...WAGONER...NORTHWESTERN MUSKOGEE...NORTHEASTERN OKMULGEE AND
SOUTHEASTERN TULSA COUNTIES UNTIL 430 AM CDT...

At 326 AM CDT, strong thunderstorms were located along a line
extending from 2 miles southwest of New Alluwe to 5 miles northwest
of Bald Hill. Movement was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Claremore...                      Wagoner...
Pryor...                          Bixby...
Coweta...                         Pryor Creek...
Catoosa...                        Verdigris...
Chouteau...                       Haskell...
Chelsea...                        Inola...
Locust Grove...                   Salina...
Oologah...                        Langley...
Adair...                          Okay...

This includes Interstate 44 between mile markers 232 and 280.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3654 9500 3604 9521 3604 9523 3599 9523
      3597 9528 3589 9527 3581 9530 3577 9598
      3660 9567 3660 9500
TIME...MOT...LOC 0826Z 269DEG 29KT 3659 9551 3579 9591
Special weather statement, May 31, 4:03 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
403 AM CDT THU MAY 31 2018

OKZ062-063-068-310930-
Cherokee OK-Delaware OK-Mayes OK-
403 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR DELAWARE...EASTERN MAYES AND
NORTHERN CHEROKEE COUNTIES UNTIL 430 AM CDT...

At 403 AM CDT, strong thunderstorms were located along a line
extending from Cleora to 7 miles west of Peggs. Movement was east at
40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Jay...                            Grove...
Locust Grove...                   Salina...
Langley...                        Kansas...
Spavinaw...                       Disney...
Oaks...                           Hoot Owl...
Honey Creek State Park...         Peggs...
Rose...                           Leach...
Cleora...                         Chloeta...
Scraper...                        Twin Oaks...
Spavinaw State Park...            Cherokee State Park...

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3650 9462 3616 9477 3616 9480 3606 9481
      3607 9529 3651 9504 3651 9500 3660 9499
      3660 9462
TIME...MOT...LOC 0903Z 273DEG 36KT 3657 9498 3607 9524
Special weather statement, May 31, 4:06 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
406 AM CDT THU MAY 31 2018

OKZ064-065-310930-
Okfuskee OK-Creek OK-
406 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES UNTIL 430 AM CDT...

At 406 AM CDT, a strong thunderstorm was located 5 miles southeast of
Davenport, moving east at 45 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Bristow...                        Boley...
Depew...                          Paden...
Castle...                         Welty...
Milfay...                         Mason...

This includes Interstate 44 between mile markers 178 and 193.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3582 9662 3588 9628 3544 9625 3548 9663
TIME...MOT...LOC 0906Z 262DEG 38KT 3565 9671
Special weather statement, May 31, 4:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
421 AM CDT THU MAY 31 2018

OKZ064-065-311000-
Okfuskee OK-Creek OK-
421 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND OKFUSKEE
COUNTIES UNTIL 500 AM CDT...

At 421 AM CDT, strong thunderstorms were located along a line
extending from 6 miles southeast of Stroud to 3 miles southeast of
Prague to 4 miles north of Earlsboro. Movement was southeast at 35
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Okemah...                         Okfuskee...
Boley...                          Weleetka...
Paden...                          Bearden...
Castle...                         Clearview...
Welty...                          Milfay...
Mason...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 228.
 Interstate 44 near mile marker 180.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

LAT...LON 3568 9662 3580 9658 3569 9619 3556 9619
      3555 9617 3530 9613 3529 9615 3529 9644
      3546 9644 3546 9647 3543 9650 3545 9655
      3544 9657 3541 9654 3539 9654 3541 9658
      3540 9660 3540 9662
TIME...MOT...LOC 0921Z 299DEG 31KT 3571 9655 3545 9664 3533 9682

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 1:16 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee59 min
May 31, 1:55 AM CDTSevere Thunderstorm WarningTSAOsage50 min
May 31, 2:08 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee52 min
May 31, 2:33 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Pawnee, Rogers, Tulsa and 2 more57 min
May 31, 2:36 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington54 min
May 31, 2:56 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee64 min
May 31, 3:10 AM CDTSpecial Weather StatementTSACraig, Ottawa65 min
May 31, 3:27 AM CDTSpecial Weather StatementTSAMayes, Rogers, Wagoner63 min
May 31, 4:03 AM CDTSpecial Weather StatementTSADelaware27 min
May 31, 4:06 AM CDTSpecial Weather StatementTSAOkfuskee24 min
May 31, 4:24 AM CDTSevere Thunderstorm WarningTSAOkfuskee51 min
May 31, 5:00 AM CDTSpecial Weather StatementTSAOkmulgee45 min
May 31, 5:05 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee55 min
May 31, 5:44 AM CDTSpecial Weather StatementTSAMcIntosh46 min
May 31, 6:03 AM CDTSpecial Weather StatementTSAPittsburg57 min
May 31, 7:45 AM CDTSpecial Weather StatementTSATulsa30 min
May 31, 7:51 AM CDTSpecial Weather StatementTSAMuskogee24 min
May 31, 8:13 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah41 min
May 31, 3:39 PM CDTHeat AdvisoryTSACherokee, Craig, Creek, Haskell, Latimer, McIntosh and 11 more28 hr

Nearby

Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.